MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION MOSAIC MITRAL BIOPROSTHETIC HEART VALVE; REPLACEMENT HEART-VALVE

MEDTRONIC HEART VALVES DIVISION MOSAIC MITRAL BIOPROSTHETIC HEART VALVE; REPLACEMENT HEART-VALVE
Model Number 310C25
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 11/15/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The event for the 27mm mitral valve was reported in regulatory report number 2025587-2024-00729 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that on the same day post implant of a 25mm mitral bioprosthetic valve, the patient died.It was reported that a 27mm mitral bioprosthetic valve was initially implanted, however, following its implant, bright red blood could be seen coming from the back of the heart.A hematoma was discovered on the back of the heart with blood coming from the atrio-ventricular (av) groove consistent with av dissociation.It was stated that the patient experienced cardiogenic shock, acute blood loss anemia and coagulopathy.The patient was re-cross clamped, the superior vena cava (svc) and ivc re-cannulated, and the heart was arrested.The 27mm valve was removed and it was reported that there were two areas where it was observed that the valve sutures had pulled through the tissue and there was disrupted endocardium in two areas.It was mentioned that the remainder of the av groove appeared intact and the posterior leaflet and chordae were intact and had not been removed.The areas were repaired with multiple pledgetted mattress sutures.The valve was replaced with a 25mm valve of the same model.It was observed that bright red blood continued to come from the av groove near the left atrial appendage at the base of the heart.An attempt to control the bleeding from behind the heart was made with multiple pledgetted sutures with a large "sh" needle and then a "mh needle." the bleeding slowed significantly and the patient was taken off bypass and decannulated.Transesophageal echocardiogram (tee) showed the heart to be stunned with depressed ejection fraction (ef) of about 20-30% but there were no st changes.It was noted that vasoconstrictor and antiarrhythmic drops were administered.Thrombocytopenia, metabolic acidosis, ventricular tachycardia and bradycardia were also reported.Prolonged resuscitation was performed and the patient also received a transfusion of multiple units of packed red blood cells, platelets and fresh frozen plasma, however, patient went into asystole and died.It was also mentioned that while retracting the heart at the beginning of the procedure, the area where the inferior vena cava (ivc) meets the diaphragm partially tore due to poor tissue quality which was immediately repaired with sutures.

Brand Name
MOSAIC MITRAL BIOPROSTHETIC HEART VALVE
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18668651
Report Number2025587-2024-00731
Device Sequence Number20961932
Product Code DYE
UDI-Device Identifier00643169594838
UDI-Public00643169594838
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number310C25
Device Catalogue Number310C25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Initial Report FDA Received Date02/08/2024
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale
Patient Weight78 KG
Patient RaceWhite